Copper coil after mirena nightmare

iud

#1

Hiya! Two years ago I had the mirena IUD fitted and I loved it for the first six months, no pain, no periods. After 6 months I developed pain in my lower abdomen on the right hand side which doctors explained to me mustn’t have been my coil because it was in the right place etc, after four months of this pain on and off I had it removed (when the pain was there it was absolutely crippling). After the coil was removed I had no more pain so it was definitely that causing it. I have tried every other type of hormonal contraceptive and nothing agrees with me so I now want to try the copper coil, but will this cause the same pain, or will it have been the hormones causing the pain rather than the physical device? Anyone had any experience with this? @Dr_Paula


#2

Hello @Sarah_Simpson

Thanks for your question. The hormone is unlikely to cause pain. Sometimes it is the position of the coil, even if it is in the right place it could be uncomfortable. One option would be to try Jaydess - which is like Mirena but smaller and lasts for only 3 years. Alternatively you could try one of the smaller copper coils. This could make a difference.

Many thanks

Paula